MAUDE Adverse Event Report: COOK UROLOGICAL INC OPEN-END FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK UROLOGICAL INC OPEN-END FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported while doing a cystoscopy for insertion off a stent, the ureteral catheter was inserted through the cystoscope into the ureter, the physician pulled back on the cystoscope to check the position and found the ureteral catheter had snapped inside the patient.The physician was able to remove the snapped off end.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the dimension verification, complaint history, device history record, quality assurance and visual inspection was conducted during the investigation of the returned product.The device was returned for investigation and as per the investigation results, the device did not snap.There was no sign of degradation, the separation showed signs of catheter being cut or pulled to separation.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the provided information and the investigation evaluation the root cause is product use or handling related to user technique.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK UROLOGICAL INC
1100 west morgan st
spencer IN 47460
MDR Report Key6166339
Report Number1820334-2016-01456
Device Sequence Number510010
Product Code GBL
UDI-Device Identifier00827002150409
UDI-Public(01)00827002150409(17)170301(10)U2469183
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number021304
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2016
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;